Tuesday, December 30, 2014

New medication and Jude's reaction

The pulmonoligist called in a steroid for Jude yesterday and put him back on his antibiotic. Jude looked better after the initial dose of the steroid so I am hoping this is the kicker that we need for him to get over this illness. The doctor was very nice but blunt yesterday. He said he couldn't tell me if this was Jude's health deteriorating to the point he won't be able to recover because Jude is a very sick little boy. However he didn't have a problem trying a new route to try to get Jude to turn the corner.

Jude fell asleep about 10:15pm and we had to give him his breathing treatment at 11pm. This woke Jude up and he was up until 5am. ARGH! The good thing is that Mike and I didn't have to constantly stay up but about 3am that changed and we were primarily up. Jude's color looked better and he was grinning every time I would come into the room to check on him. Jude learned if he yelled I would come into the room. So he started a cycle of yelling out and I would walk into the room and he would grin at me. This was very cute considering he has been so sick for so long. However, mom was tired. I cannot keep working full time and be a full time RN at night. So Jude finally had to lay there for awhile making noises until he learned mom wasn't coming back this time. Then he cried and well mom came back. Finally he settled in and went to sleep. I had to keep around 7.5 liters of oxygen on him last night otherwise his oxygen level would fall. He also needed pretty consistent suctioning. However I am hoping that his personality shining through is an indication the steroid is going to help get him through this.  


Anonymous said...

I read here all the time but I've never posted, I just want to tell you that at least one autistic kid in Oklahoma is praying for Jude and you, Mike, and Emily to have a much happier new year. God bless you all, and may he keep a special eye on sweet Jude. - 33 going on 13

Anonymous said...

One if the worst side effects of a steroid is sleeplessness. Hope he is doing better